View Single Post
Old 01-30-2006, 01:38 PM   #12
desertdreamer
Senior Member
 
desertdreamer's Avatar
 
Join Date: Jan 2006
Location: Phoenix, Arizona
Posts: 169

Default Tammy

I'm sorry to hear that your husband is having a bit of a rough patch.

And no, I don't mind sharing with you anything if it will help.
I first started with an anti-depressant to see if this would help with the feelings that I'd been having. After a couple months on this(it does take awhile to figure out which meds work for you and to allow time to titrate up to a dose that is effective) I was put on Lamictal which is a mood stabalizer which is very common for people with bi-polar. It has worked great for me, but again, it does take weeks(sometimes months) to find your dosage,etc). From things I've read I don't believe that weight-gain is a side affect for this Rx. However, everyone reacts differently, so it's pretty much a trial & error situation.

What sort of Rx is your DH on? Does he go to therapy or did he receive medication from your GP? Bi-Polar is hard to diagnose since it can manifest itself in a myriad of other disorders. Did the weight-gain occur after taking medication only? Does he feel relief from the Rx he's taking? If he's not comfortable with it, don't be afraid to tell the dr. and request to try something different! If the dr. won't listen, go to someone else who will. Unfortunately we have to be extremely diligent with our diagnosis, so it's important that you have someone who will really listen to you. Especially because medication can be costly(especially if there's no insurance) and your time is valuable. It's important that whoever he's seeing shares this same view.

There are many different mood stabalizers out there, and if he does find relief with one he really likes but is suffering certain side affects..ie. anxiety, depression, etc...they can combine another med. to help counteract this. A cocktail of sorts.

I would encourage you to do some research online and educate yourself (if you haven't already) about mental disorders and the various medication available to you. There are many support boards for people looking for answers, or to see how differently others react to medication,etc.

I hope this helps alittle bit. And if I can help in any way let me know!

Best of luck to you and your husband on this journey. It has its good days & its bad but be strong and you will find your way.

__________________
~Danielle~
desertdreamer is offline   Reply With Quote